Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 31, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 6, 2019, 3:16 AM CDT for Gove County, Kansas. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 3:16 AM CDT (08:16 UTC)
- Expired
- Jul 6, 2019, 4:35 AM CDT
- In force
- 79 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Gove County, KS
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2071 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
The text
As transmitted.
420 WGUS53 KGLD 060816 FFWGLD KSC063-061115- /O.NEW.KGLD.FF.W.0031.190706T0816Z-190706T1115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Goodland KS 316 AM CDT Sat Jul 6 2019 The National Weather Service in Goodland has issued a * Flash Flood Warning for... Western Gove County in west central Kansas... * Until 615 AM CDT. * At 315 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Grainfield, Grinnell, Gove and The Monument Rocks. This includes Interstate 70 in Kansas between mile markers 77 and 98. LAT...LON 3912 10039 3872 10042 3873 10081 3912 10080 $$ JN
2 follow-up statements
615 WGUS73 KGLD 060907 FFSGLD Flash Flood Statement National Weather Service Goodland KS 407 AM CDT Sat Jul 6 2019 KSC063-061115- /O.CON.KGLD.FF.W.0031.000000T0000Z-190706T1115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Gove KS- 407 AM CDT Sat Jul 6 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR WESTERN GOVE COUNTY... At 407 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly or is already occurring. Some locations that will experience flooding include... Grainfield, Grinnell, Gove and The Monument Rocks. This includes Interstate 70 in Kansas between mile markers 77 and 98. LAT...LON 3912 10039 3872 10042 3873 10081 3912 10080 $$ JN
765 WGUS73 KGLD 060935 FFSGLD Flash Flood Statement National Weather Service Goodland KS 435 AM CDT Sat Jul 6 2019 KSC063-060945- /O.CAN.KGLD.FF.W.0031.000000T0000Z-190706T1115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Gove KS- 435 AM CDT Sat Jul 6 2019 ...THE FLASH FLOOD WARNING FOR WESTERN GOVE COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3912 10039 3872 10042 3873 10081 3912 10080 $$ JN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:33 AM CDT, 43 minutes earlier.
Area forecast discussion, Jul 6, 2:33 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Goodland KS 133 AM MDT Sat Jul 6 2019 .SHORT TERM...(Today through Monday night) Issued at 124 AM MDT Sat Jul 6 2019 Showers and thunderstorms continue across a good portion of the Tri State region this morning. The region lies just north of a meandering frontal boundary...giving the area mainly cloudy skies...temps mainly in the 60s with winds variable due to all the convection and subsequent outflow coming from all of it. Going into today though...another round of thunderstorms is expected as region will continue to lie in a humid airmass. Dewpts in the upper 50s into the 60s...PW values 1-1.5" will provide the fuel for convection this morning right into the evening hours. The front is expected to meander over central Kansas today...with a shortwave coming off the Rockies later today. This system will help to enhance convection...especially as temps warm back into the lower and mid 80s. With these conditions in place...SPC has the region under Marginal/Slight Risk areas this afternoon and evening. Morning convection chances before 12z aside...the Slight Risk will stay over NE CO...w/ Marginal areas staying west of Highway 83...where best instability will occur with front/shortwave. Threats will continue to have hail...wind...flash flooding and even a possible tornado for the area. Bulk of precipitation expected to wane thru the evening hours as shortwave/front begin to work east. Going into Sunday and on thru Monday night...there will be chances for showers and thunderstorms. A couple shortwaves are expected to ride along the northern periphery of an upper ridge to our south. No risk areas expected at this time but that could change with updated guidance. The main wx item that will be present is the potential for heavy rainfall...and subsequent flash flooding that may occur as a result. This will be aided by PW values remaining in the 1-1.5 inch range...along with slow movement and potential training of storms. Temps for the remainder of the short term period...highs Sunday into Monday will have mid to upper 80s...and overnight lows ranging from the upper 50s in the far west...to the mid 60s in the far eastern locales. .LONG TERM...(Sunday through Friday) Issued at 133 AM MDT Sat Jul 6 2019 A trough moves eastward along the periphery of the central Plains Tuesday and Tuesday night. By Wednesday, a ridge builds over the Intermountain West. Once the broad ridge moves over the central U.S. by Wednesday night, high pressure sits over the central and southwestern U.S. through Saturday. At the surface, a strong high is expected to east-southeast across the central Plains Tuesday night through Thursday. Ahead of the high, a cold front is expected to move southeastward across the Tri- State area Tuesday night. Thursday night through Saturday, leeside troughing and weak surface lows set up in eastern Colorado. The extended forecast period should be drier compared to recent weeks in the Tri-State region. That being said, chances for showers and thunderstorms will still be present during the afternoon and evening hours. High temperatures will range from the mid-80s to 90s with lows in the mid-50s to low 70s. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1130 PM MDT Fri Jul 5 2019 Widely scattered thunderstorms will continue through the overnight hours. At KMCK...will need to watch more organized line moving through western Nebraska which may impact the terminal around 09-12z. Brief gusty winds may accompany the line. At KGLD...less certain any storms will directly impact the terminal with no organized activity. Both terminals will see MVFR/VFR ceilings, with patchy fog developing towards sunrise. Flight categories will improve to VFR by mid/late Friday morning. For Friday afternoon, expecting scattered thunderstorms to develop around 21z and continue into the early evening hours. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...NEWMAN AVIATION...024
Hazardous weather outlook, Jul 6, 2:33 AM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 133 AM MDT Sat Jul 6 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070745- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 133 AM MDT Sat Jul 6 2019 /233 AM CDT Sat Jul 6 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... There are Slight/Marginal risks are out for locales east of Highway 83 for this afternoon and tonight. Threats will include damaging hail...high winds and heavy rainfall that may cause flash flooding. Isolated flash flooding from strong thunderstorms cannot be ruled out overnight, particularly in areas that may have received heavy rainfall during the past 24 hours. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Scattered thunderstorms Sunday and Monday may cause some flash flooding potential due to heavy rainfall from slow movement. This will affect the entire region on both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required later today. We encourage anyone to send in reports to us by either social media...phone or email.
In the hours before
Special weather statement, Jul 5, 11:03 PM CDT, 4 hours 13 minutes before
Special Weather Statement National Weather Service Goodland KS 1003 PM MDT Fri Jul 5 2019 COZ092-060430- Cheyenne County CO- 1003 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 1030 PM MDT... At 1003 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 5 miles north of Cheyenne Wells to 9 miles southeast of Kit Carson. Movement was northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Cheyenne Wells, Kit Carson, Firstview and Arapahoe. This includes Highway 385 between mile markers 136 and 169. A Severe Thunderstorm Watch remains in effect until midnight MDT for east central Colorado. LAT...LON 3904 10265 3905 10207 3861 10226 3862 10293 TIME...MOT...LOC 0403Z 240DEG 20KT 3890 10234 3866 10268 024
Local storm report, Jul 5, 11:31 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1031 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 2 S FIRSTVIEW 38.79N 102.53W
07/05/2019 M1.92 INCH CHEYENNE CO MESONET
1.92 INCHES OF RAINFALL IN LESS THAN ONE
HOUR.
&&
JBHSpecial weather statement, Jul 5, 11:31 PM CDT, 3 hours 45 minutes before
Special Weather Statement National Weather Service Goodland KS 1031 PM MDT Fri Jul 5 2019 COZ092-060500- Cheyenne County CO- 1031 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 1100 PM MDT... At 1031 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 4 miles northwest of Cheyenne Wells to 6 miles north of Eads. These storms were nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Cheyenne Wells, Kit Carson and Firstview. This includes Highway 385 between mile markers 136 and 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until midnight MDT for east central Colorado. LAT...LON 3904 10274 3904 10213 3862 10223 3862 10283 TIME...MOT...LOC 0431Z 275DEG 2KT 3886 10241 3858 10278 024
Local storm report, Jul 6, 12:02 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1102 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HEAVY RAIN 2 S FIRSTVIEW 38.78N 102.53W
07/05/2019 M2.36 INCH CHEYENNE CO MESONET
THE RAINFALL TOTAL IS NOW OVER A 90 MINUTE
PERIOD SINCE AROUND 930 PM MDT.
&&
JNSpecial weather statement, Jul 6, 12:22 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Goodland KS
1122 PM MDT Fri Jul 5 2019
COZ092-060545-
Cheyenne County CO-
1122 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 1145 PM MDT...
At 1122 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Cheyenne Wells. This storm was nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arapahoe.
This includes Highway 385 between mile markers 165 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight MDT for
east central Colorado.
LAT...LON 3882 10228 3899 10235 3905 10223 3905 10212
3887 10204 3884 10204
TIME...MOT...LOC 0522Z 251DEG 3KT 3893 10223
024Special weather statement, Jul 6, 3:05 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Goodland KS
205 AM MDT Sat Jul 6 2019
COZ090-KSZ001>003-NEZ079>081-060900-
Yuma County CO-Rawlins KS-Decatur KS-Cheyenne KS-Red Willow NE-
Hitchcock NE-Dundy NE-
205 AM MDT Sat Jul 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHERN CHEYENNE...NORTHERN RAWLINS AND
NORTHERN DECATUR COUNTIES IN NORTHWESTERN KANSAS...WESTERN RED
WILLOW...HITCHCOCK AND DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL
300 AM MDT/400 AM CDT/...
At 205 AM MDT/305 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles east of Palisade to
4 miles north of Yuma. Movement was southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
McCook, Yuma, Wray, St. Francis, Atwood, Benkelman and Trenton.
This includes Highway 385 between mile markers 219 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3986 10029 3970 10277 4021 10279 4035 10142
4035 10053
TIME...MOT...LOC 0805Z 331DEG 23KT 4036 10098 4018 10271
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:12 PM CDT | Special Weather Statement | GLD | Sheridan | 18 min |
| Jul 5, 7:39 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 38 min |
| Jul 5, 7:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 43 min |
| Jul 5, 8:29 PM CDT | Special Weather Statement | GLD | Graham | 16 min |
| Jul 6, 12:22 AM CDT | Special Weather Statement | GLD | Wallace | 23 min |
| Jul 6, 3:05 AM CDT | Special Weather Statement | GLD | Cheyenne | 55 min |
| Jul 6, 3:18 AM CDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 103 min |
| Jul 6, 3:52 AM CDT | Special Weather Statement | GLD | Sherman | 53 min |
| Jul 6, 4:28 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman, Wallace | 12 min |
| Jul 6, 4:47 AM CDT | Special Weather Statement | GLD | Logan, Wallace | 58 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.